Alert archive / Oklahoma / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 16, 2025, 1:11 PM CDT for 19 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 17, 2025, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2025, 1:11 PM CDT (18:11 UTC)
- In effect from
- Mar 17, 2025, 11:00 AM CDT
- Expired
- Mar 17, 2025, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
All 23 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS84 KTSA 161811 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 111 PM CDT Sun Mar 16 2025 ...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... .Very low relative humidities, well above normal temperatures and strong and gusty south to southwest winds on Monday will lead to critical fire weather conditions for most of northeast Oklahoma along and northwest of Interstate 44, as well as the far northwest corner of Arkansas. On Tuesday, the fire weather threat will focus in areas west of Highway 75 in northeast Oklahoma, where low humidities will persist after poor moisture recovery on Monday night and gusty winds will continue. OKZ054-059-064-065-171000- /O.UPG.KTSA.FW.A.0002.250317T1600Z-250318T0300Z/ /O.NEW.KTSA.FW.W.0003.250317T1600Z-250318T0300Z/ /O.CON.KTSA.FW.A.0003.250318T1600Z-250319T0300Z/ Osage-Pawnee-Creek-Okfuskee- 111 PM CDT Sun Mar 16 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR VERY DRY AND WINDY CONDITIONS... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY FOR VERY DRY AND WINDY CONDITIONS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM to 10 PM CDT Monday. A Fire Weather Watch remains in effect for Tuesday from 11 AM to 10 PM CDT. * AFFECTED AREA...In Oklahoma, Osage, Pawnee, Creek, and Okfuskee counties. * WIND...South to southwest at 15 to 30 mph gusting to 40 mph. * HUMIDITY...15 to 20 percent on Monday and 20 to 30 percent on Tuesday. * TEMPERATURE...Upper 70s to Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. A fire weather watch means that critical fire weather conditions are forecast to occur. && $$ ARZ001-010-OKZ055>058-060>063-066-067-171000- /O.UPG.KTSA.FW.A.0002.250317T1600Z-250318T0300Z/ /O.NEW.KTSA.FW.W.0003.250317T1600Z-250318T0300Z/ Benton-Washington AR-Washington OK-Nowata-Craig-Ottawa-Tulsa- Rogers-Mayes-Delaware-Okmulgee-Wagoner- 111 PM CDT Sun Mar 16 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR VERY DRY AND WINDY CONDITIONS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM to 10 PM CDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arkansas, Benton and Washington counties. In Oklahoma, Washington, Nowata, Craig, Ottawa, Tulsa, Rogers, Mayes, Delaware, Okmulgee, and Wagoner counties. * WIND...South to southwest at 15 to 25 mph gusting to 40 mph. * HUMIDITY...15 to 20 percent. * TEMPERATURE...Mid 70s to Lower 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ070-071-171000- /O.NEW.KTSA.FW.W.0003.250317T1600Z-250318T0300Z/ Muskogee-McIntosh- 111 PM CDT Sun Mar 16 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR VERY DRY AND WINDY CONDITIONS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM to 10 PM CDT Monday. * AFFECTED AREA...In Oklahoma, Muskogee and McIntosh counties. * WIND...South of southwest at 15 to 25 mph gusting to 40 mph. * HUMIDITY...15 to 20 percent. * TEMPERATURE...Mid to Upper 70s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
4 follow-up statements
946 WWUS84 KTSA 170807 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 307 AM CDT Mon Mar 17 2025 ...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... .Very low relative humidities, well above normal temperatures and strong and gusty south to southwest winds on Monday will lead to critical fire weather conditions for most of northeast Oklahoma along and northwest of Interstate 44, as well as the far northwest corner of Arkansas. On Tuesday, the fire weather threat will focus in areas west of Highway 75 in northeast Oklahoma, where low humidities will persist after poor moisture recovery on Monday night and gusty winds will continue. OKZ068-069-172200- /O.EXA.KTSA.FW.W.0003.250317T1600Z-250318T0300Z/ Cherokee-Adair- 307 AM CDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 10 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Cherokee, and Adair counties. * WIND...South to southwest at 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...15 to 25 percent. * TEMPERATURE...Mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054-059-064-065-172200- /O.CON.KTSA.FW.W.0003.250317T1600Z-250318T0300Z/ /O.CON.KTSA.FW.A.0003.250318T1600Z-250319T0300Z/ Osage-Pawnee-Creek-Okfuskee- 307 AM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY FOR VERY DRY AND WINDY CONDITIONS... * AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and Okfuskee counties. * WIND...South to southwest at 15 to 30 mph gusting to 40 mph. * HUMIDITY...12 to 18 percent on Monday and 20 to 30 percent on Tuesday. * TEMPERATURE...Upper 70s to Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. A fire weather watch means that critical fire weather conditions are forecast to occur. && $$ ARZ001-010-OKZ055>058-060>063-066-067-070-071-172200- /O.CON.KTSA.FW.W.0003.250317T1600Z-250318T0300Z/ Benton-Washington AR-Washington OK-Nowata-Craig-Ottawa-Tulsa- Rogers-Mayes-Delaware-Okmulgee-Wagoner-Muskogee-McIntosh- 307 AM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... * AFFECTED AREA...In Arkansas, Benton, and Washington counties. In Oklahoma, Washington, Nowata, Craig, Ottawa, Tulsa, Rogers, Mayes, Delaware, Okmulgee, Wagoner, Muskogee, and McIntosh counties. * WIND...South to southwest at 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...15 to 20 percent. * TEMPERATURE...Mid 70s to Lower 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
108 WWUS84 KTSA 171824 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 124 PM CDT Mon Mar 17 2025 ...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... .Very low relative humidities, well above normal temperatures and strong and gusty south to southwest winds on Monday will lead to critical fire weather conditions for most of northeast Oklahoma, as well as portions of northwest AR and southeast OK. On Tuesday, the fire weather threat will focus in areas west of Highway 75 in northeast Oklahoma, where low humidities will persist after poor moisture recovery on Monday night and gusty winds will continue. ARZ002-011-019-OKZ072>074-180300- /O.EXB.KTSA.FW.W.0003.250317T1900Z-250318T0300Z/ Carroll-Madison-Crawford-Sequoyah-Pittsburg-Haskell- 124 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 10 PM CDT this evening. * AFFECTED AREA...In Arkansas, Carroll, Madison, and Crawford counties. In Oklahoma, Sequoyah, Pittsburg, and Haskell counties. * WIND...South to southwest at 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...15 to 25 percent. * TEMPERATURE...Mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054-059-064-065-181200- /O.CON.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ /O.CON.KTSA.FW.A.0003.250318T1600Z-250319T0300Z/ Osage-Pawnee-Creek-Okfuskee- 124 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR VERY DRY AND WINDY CONDITIONS... * AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and Okfuskee counties. * WIND...South to southwest at 15 to 30 mph gusting to 40 mph. * HUMIDITY...12 to 18 percent on Monday and 20 to 30 percent on Tuesday. * TEMPERATURE...Upper 70s to Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. A fire weather watch means that critical fire weather conditions are forecast to occur. && $$ ARZ001-010-OKZ055>058-060>063-066>071-180300- /O.CON.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ Benton-Washington AR-Washington OK-Nowata-Craig-Ottawa-Tulsa- Rogers-Mayes-Delaware-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh- 124 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR... * AFFECTED AREA...In Arkansas, Benton, and Washington counties. In Oklahoma, Washington, Nowata, Craig, Ottawa, Tulsa, Rogers, Mayes, Delaware, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, and McIntosh counties. * WIND...South to southwest at 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...15 to 20 percent. * TEMPERATURE...Mid 70s to Lower 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
658 WWUS84 KTSA 171933 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 233 PM CDT Mon Mar 17 2025 ...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... OKZ054-059-064-065-181000- /O.UPG.KTSA.FW.A.0003.250318T1600Z-250319T0300Z/ /O.NEW.KTSA.FW.W.0004.250318T1600Z-250319T0300Z/ /O.CON.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ Osage-Pawnee-Creek-Okfuskee- 233 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR VERY DRY AND WINDY CONDITIONS... * AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and Okfuskee counties. * WIND...South to southwest at 15 to 30 mph gusting to 40 mph. * HUMIDITY...12 to 18 percent on Monday and 20 to 30 percent on Tuesday. * TEMPERATURE...Upper 70s to Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ055>058-060>063-066-067-181000- /O.NEW.KTSA.FW.W.0004.250318T1600Z-250319T0300Z/ /O.CON.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware- Okmulgee-Wagoner- 233 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR VERY DRY AND WINDY CONDITIONS... * AFFECTED AREA...IN Oklahoma, Washington, Nowata, Craig, Ottawa, Tulsa, Rogers, Mayes, Delaware, Okmulgee, and Wagoner counties. * WIND...South to southwest at 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...15 to 30 percent. * TEMPERATURE...Mid 70s to Lower 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-002-010-011-019-OKZ068>074-180300- /O.CON.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Cherokee-Adair- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- 233 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, Madison, and Crawford counties. In Oklahoma, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, and Haskell counties. * WIND...South to southwest at 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...15 to 20 percent. * TEMPERATURE...Mid 70s to Lower 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
915 WWUS84 KTSA 180256 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 956 PM CDT Mon Mar 17 2025 ...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST AGAIN TUESDAY AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA... OKZ054>067-181100- /O.EXP.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ /O.CON.KTSA.FW.W.0004.250318T1600Z-250319T0300Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- 956 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR VERY DRY AND WINDY CONDITIONS... * WIND...South to southwest at 15 to 30 mph gusting to 40 mph. * HUMIDITY...20 to 30 percent on Tuesday. * TEMPERATURE...Upper 70s to Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-002-010-011-019-OKZ068>074-180400- /O.EXP.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Cherokee-Adair- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- 956 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... Lighter southerly winds along with recovering humidity levels have allowed for conditions below Red Flag criteria. Thus, the Red Flag Warning will be allowed to expire. However, southerly winds increase again overnight which will aid in at least limited fire weather concerns overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:20 PM CDT, 51 minutes earlier. Its key messages:
- Updated at 1217 PM CDT Sun Mar 16 2025
- Significant fire weather concerns return Monday and Tuesday, as gusty south to southwest winds develop both days and humidities remain low, especially Monday.
- Cold front passes Wednesday with a low chance of rain north. Temps cool to nearer normal for mid to late week.
- No significant rainfall is forecast for the next seven days.
Area forecast discussion, Mar 16, 12:20 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1220 PM CDT Sun Mar 16 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1217 PM CDT Sun Mar 16 2025
- Significant fire weather concerns return Monday and Tuesday,
as gusty south to southwest winds develop both days and
humidities remain low, especially Monday.
- Cold front passes Wednesday with a low chance of rain north.
Temps cool to nearer normal for mid to late week.
- No significant rainfall is forecast for the next seven days.
&&
.UPDATE...
Issued at 943 AM CDT Sun Mar 16 2025
Surface ridge axis will continue to shift east today and be
centered in the general vicinity by this afternoon. Wind speeds
should remain light as a result, with the exception of parts of
northwest AR where occasional gusts of 20-25 mph remain possible.
Overall will see seasonable temps and low humidity but light winds
will alleviate fire weather conditions through today ahead of
another concerning day Monday. The forecast is trending well and
will not issue any updates this morning.
&&
.SHORT TERM...
(Today and Tonight)
Issued at 335 AM CDT Sun Mar 16 2025
Sfc high pressure translates across the local region today
bringing cool temps and light winds. Southerly winds return and
gradually begin to strengthen late in the day and more so
overnight. Winds may already be gusty at times by sunrise Monday
as the low level jet will have strengthened over the region.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 335 AM CDT Sun Mar 16 2025
Fire weather conditions will quickly worsen on Monday as winds
increase through the morning with periods of gusts 30 to 40 mph
likely from late morning through afternoon across much of NE OK
and into portions of far NW AR. Temps will also warm quickly with
afternoon highs in the mid 70s to around 80. The largest
uncertainty regarding fire weather conditions will be the degree
of low level moisture return. The forecast will continue to side
toward the more pessimistic scenario of lower afternoon dewpoints
given that sfc ridging remains across the northern Gulf through
mid day Monday and the recent dry post frontal airmass. The result
being a heightened concern for dangerous grassland fire behavior
on Monday for much of NE OK into far NW AR. The current fire
weather watch will be retained but expectations are that much of
the area will be upgraded with later forecasts.
Winds are likely to increase further on Tuesday along with
continued above normal temperatures. Moisture return is much more
probable for Tuesday which will keep humidity values notably
higher. Areas west of Highway 75 are still likely to have a higher
risk of aggressive fire behavior on Tuesday and the ongoing fire
weather watch will be retained with no adjustments in area.
Cold front passes Tuesday night into Wednesday with gusty post
frontal winds and cooler temps. Fire weather conditions may again
rise into levels of concern with the gusty winds and as humidity
levels fall despite the cooler temperatures. Low chance of light
rain remains across far northern areas but appreciable wetting
rains are unlikely.
Thursday is a brief calm day before winds increase again ahead of
the next wave passing across the region on Friday. This wave may
bring a chance of rain to a larger portion of the forecast area
however overall amounts are likely to remain light. And the next
wave likely arrives next weekend as the active pattern remains in
place.
&&
.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Sun Mar 16 2025
VFR conditions will prevail through the forecast period at all
locations. Northwest winds will gust near 20 knots across NW AR
through late afternoon, with wind direction becoming more westerly
over time. Light south winds will return to eastern OK sites
very late tonight with LLWS for a few hours either side of 12z.
Winds will then increase out of the south mid Monday morning with
gusts approaching 30 knots potentially by the end of the
forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 42 80 58 / 0 0 0 0
FSM 62 37 78 55 / 0 0 0 0
MLC 63 43 79 57 / 0 0 0 0
BVO 61 34 80 55 / 0 0 0 0
FYV 58 37 75 54 / 0 0 0 0
BYV 54 38 72 57 / 0 0 0 0
MKO 60 40 77 57 / 0 0 0 0
MIO 57 38 74 58 / 0 0 0 0
F10 62 43 78 58 / 0 0 0 0
HHW 63 41 75 54 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Monday morning through Monday evening
for OKZ054>067.
Fire Weather Watch from Tuesday morning through Tuesday evening
for OKZ054-059-064-065.
AR...Fire Weather Watch from Monday morning through Monday evening
for ARZ001-010.
&&
SHORT TERM...14
LONG TERM....07
AVIATION...14Hazardous weather outlook, Mar 16, 12:54 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1254 PM CDT Sun Mar 16 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1254 PM CDT Sun Mar 16 2025 ...DANGEROUS FIRE WEATHER CONDITIONS MONDAY AND POTENTIALLY TUESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Far northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Periods of gusty winds may develop today across far northeast Oklahoma and far northwest Arkansas. Fine fuels remain dry and any fire starts could spread quickly across this region before sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Any burning operations today will need to be fully suppressed in anticipation of a dangerous fire weather day Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY THROUGH WEDNESDAY...Very High Fire Weather and High Wind Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm...Very High Fire Weather and High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty winds will develop Monday and Tuesday. Very low humidity values will develop Monday which will support dangerous fire weather conditions across northeast Oklahoma into far northwest Arkansas. Humidity levels will increase on Tuesday however portions of northeast Oklahoma may still experience a higher fire weather risk. The next cold front passes Tuesday night with gusty northwesterly winds on Wednesday and cooler temperatures. Little to no rainfall is expected with the frontal passage. The next storm system arrives late in the week and may bring showers and a few thunderstorms to the region. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Oklahoma, 2025Red Flag Warnings in Arkansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.